Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 285, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 28, 2005, 3:19 PM CDT for Lawrence County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2005, 3:19 PM CDT (20:19 UTC)
- Expired
- Sep 28, 2005, 3:58 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 3:50 PM CDT | TSTM WND DMG | Miller, MO | TREE BLOWN OVER |
| Sep 28, 3:50 PM CDT | TSTM WND DMG | Miller, MO | TREE BLOWN OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 282020 SVRSGF MOC109-282130- /O.NEW.KSGF.SV.W.0285.050928T2019Z-050928T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN MISSOURI. * UNTIL 430 PM CDT. * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF GOLDEN CITY...OR 20 MILES NORTHWEST OF MOUNT VERNON...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MILLER BY 330 PM CDT. THE TOWNS OF RED OAK AND HALLTOWN ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 55 AND 58. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS STORM HAS A HISTORY OF PRODUCING SIGNIFICANT WIND DAMAGE WINDS IN GOLDEN CITY. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3730 9406 3720 9407 3710 9363 3727 9362 $$ IZZI
3 follow-up statements
000 WWUS53 KSGF 282031 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT WED SEP 28 2005 MOC109-282130- /O.CON.KSGF.SV.W.0285.000000T0000Z-050928T2130Z/ LAWRENCE MO- 331 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LAWRENCE COUNTY UNTIL 430 PM CDT... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF MILLER...OR 13 MILES NORTH OF MOUNT VERNON...AND MOVING EAST AT 50 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LAWRENCE COUNTY...INCLUDING THE TOWN OF HALLTOWN. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 57 AND 58. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3729 9397 3720 9403 3710 9363 3727 9362 $$ IZZI
000 WWUS53 KSGF 282051 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 PM CDT WED SEP 28 2005 MOC109-282130- /O.CON.KSGF.SV.W.0285.000000T0000Z-050928T2130Z/ LAWRENCE MO- 351 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST LAWRENCE COUNTY UNTIL 430 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ASH GROVE...OR 15 MILES NORTHEAST OF MOUNT VERNON...AND MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LAWRENCE COUNTY...INCLUDING THE TOWN OF HALLTOWN. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 57 AND 58. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3728 9378 3718 9378 3710 9363 3727 9362 $$ IZZI
000 WWUS53 KSGF 282058 RRA SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT WED SEP 28 2005 MOC109-282109- /O.CAN.KSGF.SV.W.0285.000000T0000Z-050928T2130Z/ LAWRENCE MO- 359 PM CDT WED SEP 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN CANCELLED... AT 355 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3728 9378 3718 9378 3710 9363 3727 9362 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:10 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 28, 2:10 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT WED SEP 28 2005 .DISCUSSION... SHORT TERM SEVERE WEATHER POTENTIAL AND THEN COOL TEMPERATURES ARE THE MAIN CONCERN. A STRONG COLD FRONT EXTENDS FROM NORTHEAST MO INTO WEST CENTRAL MO AND SOUTHEAST KS AND IS RACING EAST AT A PRETTY GOOD CLIP. EXPANSIVE STRATUS HAS DEVELOPED AHEAD OF THE FRONT...BUT 100 MB ML CAPES FROM THE RUC REACHING UP TO AROUND 2000 J/KG IN A NARROW BAND AHEAD OF THE FRONT OVER SE KS AND EXTREME SW MO. SHOWERS AND ISOLATED STORMS ARE DEVELOPING RIGHT ALONG THE THE SURFACE BOUNDARY WHERE LOW LEVEL FORCING IS ABLE TO PUNCH THROUGH WEAK-MODERATE CAP. 0-6KM SHEAR OF 35-40 KTS WILL SUPPORT LONGER LIVED ORGANIZED STORM UPDRAFTS. SEVERE HAIL WILL BE MAIN STORM THREAT SINCE STORMS ARE LIKELY SOMEWHAT ELEVATED...BUT WILL HAVE TO WATCH STORM EVOLUTION FOR A POSSIBLE WIND THREAT AS WELL. CELL IN CRAWFORD COUNTY KS LOOKING MORE IMPRESSIVE WITH TIME. COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION BY EARLY EVENING. QUICK SHOT OF UNSEASONABLY COOL AIR WILL AFFECT THE REGION THROUGH THURSDAY WITH A GRADUAL WARMING TREND INTO EARLY NEXT WEEK. WE SHOULD RADIATE OUT NICELY WITH COOL TEMPERATURES FRIDAY MORNING WITH SURFACE HIGH OVER THE REGION. STUCK PRETTY CLOSE TO GFS MOS FOR TEMPERATURES...WHICH SHOULD GET WELL DOWN INTO THE 40S IN SOME AREAS FOR THE NEXT COUPLE OF NIGHTS. USUAL COLDER LOW SPOTS MAY EVEN TOUCH UPPER 30S UNDER CLEAR/CALM CONDITIONS. MAINTAINED SMALL POPS AS UPPER LOW NOW OVER UT/AZ WILL APPROACH THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT...BUT MOISTURE RETURN AHEAD OF THE SYSTEM NOT ALL THAT IMPRESSIVE. ANOTHER DEEP 500MB TROUGH IS EXPECTED TO DEVELOP ALONG THE WEST COAST EARLY NEXT WEEK WITH RIDGING OVER MUCH OF THE EASTERN CONUS. NEXT CHANCE FOR RAIN WILL BE WITH THE APPROACH OF THAT UPPER SYSTEM BY WEDNESDAY. DSA .AVIATION... FOR 18Z TAFS...MAIN CONCERNS IS WITH FRONT MOVING THROUGH THE AREA THIS AFTERNOON. STRATUS HAS DEVELOPED AHEAD OF THE FRONT AND WILL LEAD TO HIGH END MVFR/LOW END VFR CIGS THIS AFTERNOON. STILL COULD SEE SHOWERS AND MAYBE A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND JUST BEHIND THE FRONT. SHOULD SEE A PERIOD OF STRONG NORTH WINDS GUSTING 25-30KT IMMEDIATELY BEHIND THE FRONT...BEFORE SLOWLY TAPERING OFF OVERNIGHT. IZZI && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 28, 2:45 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT WED SEP 28 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 245 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH UP TO HALF DOLLAR SIZED HAIL AND WIND GUSTS IN EXCESS OF 45 MPH. AREAS AFFECTED AND TIMING: ALONG AND AHEAD OF A COLD FRONT OVER THE MISSOURI OZARKS REGION THROUGH 8 PM. DISCUSSION: A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. A NARROW BAND OF MODERATE INSTABILITY AND ADEQUATE WIND SHEAR ALOFT WILL SUPPORT SCATTERED STRONGER STORMS...MAINLY NEAR THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE FRIDAY NIGHT AND SATURDAY...RESULTING IN WIDELY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Sep 28, 2:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MINDENMINES 37.48N 94.60W
9/28/2005 0.25 INCH BARTON MO PUBLIC
FEHLocal storm report, Sep 28, 2:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 S GIRARD 37.43N 94.85W
9/28/2005 CRAWFORD KS EMERGENCY MNGR
LARGE LIMBS DOWN.
FEHSpecial weather statement, Sep 28, 3:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT WED SEP 28 2005 MOZ070>071-077>083-088>098-101>106-290400- BARRY-BARTON-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS-GREENE- HOWELL-JASPER-LACLEDE-LAWRENCE-MCDONALD-NEWTON-OREGON-OZARK- PHELPS-POLK-PULASKI-SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT- 319 PM CDT WED SEP 28 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 822 IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 26 COUNTIES IN CENTRAL MISSOURI PHELPS... PULASKI... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... DOUGLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... OZARK... POLK... STONE... TANEY... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA... BOLIVAR...BRANSON...BUFFALO...CABOOL...CARTHAGE...CASSVILLE... EL DORADO SPRINGS...EMINENCE...FORSYTH...FORT LEONARD WOOD... GAINESVILLE...GALENA...GREENFIELD...HOUSTON...JOPLIN... KIMBERLING CITY...LAMAR...LEBANON...MANSFIELD...MARSHFIELD... MONETT...MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OZARK... PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...STOCKTON...THAYER...THEODOSIA...WAYNESVILLE... WEST PLAINS...WILLOW SPRINGS AND WINONA.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:35 AM CDT | Dense Fog Advisory | SGF | Douglas, Ozark, Stone, Taney | 3 hr |
| Sep 28, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 39 min |
| Sep 28, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 21 min |
| Sep 28, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 49 min |
| Sep 28, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 34 min |
| Sep 28, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 49 min |
| Sep 28, 3:52 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 33 min |
| Sep 28, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
| Sep 28, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 68 min |
| Sep 28, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 30 min |
| Sep 28, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 40 min |
| Sep 28, 4:37 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 68 min |
| Sep 28, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 54 min |
| Sep 28, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.